Alert archive / Alabama / Flash Flood Warnings in 2025
Flash Flood Warning 25, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Aug 2, 2025, 4:15 PM CDT for Lee County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2025, 4:15 PM CDT (21:15 UTC)
- Expired
- Aug 2, 2025, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Lee County, AL
The radar
The Maxwell AFB radar (KMXX), 65 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 867 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352
WGUS54 KBMX 022115
FFWBMX
ALC081-030015-
/O.NEW.KBMX.FF.W.0025.250802T2115Z-250803T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
415 PM CDT Sat Aug 2 2025
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Southeastern Lee County in east central Alabama...
* Until 715 PM CDT.
* At 415 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Smiths, Smiths Station, Bleecker, Griffen Mill, Ladonia and
Monterey Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3263 8527 3263 8508 3262 8509 3262 8508
3260 8508 3258 8507 3258 8506 3256 8504
3255 8504 3254 8503 3254 8502 3252 8501
3251 8500 3251 8506 3247 8506 3247 8523
3253 8532
FLASH FLOOD...RADAR INDICATED
$$
12/Robinson2 follow-up statements
905
WGUS74 KBMX 022226
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
526 PM CDT Sat Aug 2 2025
ALC081-030015-
/O.CON.KBMX.FF.W.0025.000000T0000Z-250803T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee AL-
526 PM CDT Sat Aug 2 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS
EVENING FOR SOUTHEASTERN LEE COUNTY...
At 526 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Smiths, Smiths Station, Bleecker, Griffen Mill, Ladonia and
Monterey Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3263 8527 3263 8508 3262 8509 3262 8508
3260 8508 3258 8507 3258 8506 3256 8504
3255 8504 3254 8503 3254 8502 3252 8501
3251 8500 3251 8506 3247 8506 3247 8523
3253 8532
FLASH FLOOD...RADAR INDICATED
$$
12/Robinson557
WGUS74 KBMX 022339
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
639 PM CDT Sat Aug 2 2025
ALC081-030015-
/O.CON.KBMX.FF.W.0025.000000T0000Z-250803T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee AL-
639 PM CDT Sat Aug 2 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS
EVENING FOR EAST CENTRAL LEE COUNTY...
At 639 PM CDT, Doppler radar indicated thunderstorms recently
produced heavy rain across the warned area. Between 1 and 3 inches
of rain have fallen. Flooding impacts will continue, but little to
no additional rainfall is expected.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Smiths, Smiths Station, Bleecker, Ladonia and Monterey Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3258 8506 3257 8506 3256 8505 3256 8504
3255 8504 3254 8503 3254 8502 3253 8502
3252 8501 3251 8500 3251 8506 3247 8506
3247 8507 3251 8514 3256 8520 3261 8524
3262 8509 3258 8507
FLASH FLOOD...RADAR INDICATED
$$
12/RobinsonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 12:42 PM CDT, 3 hours 33 minutes earlier. Its key messages:
- Updated at 1231 PM CDT SAT AUG 2 2025
- There is a Marginal Risk (level 1 of 5) for severe storms with damaging wind gusts this afternoon and evening for locations southeast Interstate 20.
- There is Level 2 out of 4 risk for excessive rainfall across eastern and southeastern Central Alabama through this evening. Isolated flash flooding events are possible.
Area forecast discussion, Aug 2, 12:42 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1242 PM CDT Sat Aug 2 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Updated at 1231 PM CDT SAT AUG 2 2025 - There is a Marginal Risk (level 1 of 5) for severe storms with damaging wind gusts this afternoon and evening for locations southeast Interstate 20. - There is Level 2 out of 4 risk for excessive rainfall across eastern and southeastern Central Alabama through this evening. Isolated flash flooding events are possible. && .SHORT TERM... (This evening through Sunday) Issued at 1231 PM CDT SAT AUG 2 2025 Surface analysis early this afternoon depicts a cold front draped along the Northern Gulf coast. Showers and thunderstorms have been forming along the boundary, where low level convergence is maximized, through the morning. This activity is expected to expand north through the afternoon hours as several bouts of H85-H5 vorticity rotate around the base of an upper trough centered across the Great Lakes region. SPC has maintained a Marginal Risk (Level 1 of 5) of severe storms across much of the southern half of the CWA for this afternoon and evening. The combination of passing upper level support, a stalled boundary, and increasing instability will support isolated to scattered storms later on today. Forecast soundings reveal an inverted-v profile suggesting a primary threat of damaging winds today. In addition to the severe threat, we will need to monitor for an increasing flash flooding threat. A warm, moist airmass is in place (GOES TPW imagery showing PWATs of 2.11") will help support efficient rainfall product. Select forecast soundings indicate a nearly fully saturated profile with a deep warm cloud depth which further supports the risk of heavy rainfall. Isolated to scattered flash flooding is likely, especially for those that receive ample rainfall yesterday. Therefore, WPC has introduced a Slight Risk (Level 2 of 4) of Excessive Rainfall for much of our eastern areas through this evening. Activity is expected to diminish through the evening hours as we lose daytime heating. We have a nice "break" in the heat today as increased rain chances and cloud cover will help keep heat indices in check. Sunday is likely to feature some even cooler high temps, generally in the mid 70s along the AL/GA border, as wedge flow gradually develops due to a surface high sagging south along the Atlantic seaboard. Latest guidance hints at a 50-80% chance of highs below 80F for some tomorrow. 95/Castillo && .LONG TERM... (Sunday night through next Friday) Issued at 1231 PM CDT SAT AUG 2 2025 An unsettled pattern continues into next week as a longwave trough axis remains stretched across the eastern CONUS while a stout upper ridge builds in out west. Several disturbances will rotate along the periphery of these features through the week, adding increased lift across the southeast. This will ultimately lead to increased chances for diurnally driven showers and thunderstorms. Rainfall totals through the middle of the next week range from 0.5-1" across our NW areas to 2-3" for our SW counties. However, this rain will not fall all at once which will help mitigate some flooding concerns. High temps into early next week stay on the cooler side (for August) as wedge flow continues. High temps look to top out in the mid to upper 70s across our eastern counties. Those further west will climb into the 80s daily. By the middle to end of the work week, we all warm back up into the mid to upper 80s. 95/Castillo && .AVIATION... (18Z TAFS) Issued at 1231 PM CDT SAT AUG 2 2025 Showers and thunderstorms are beginning to develop across the area early this afternoon. Any passing storm could bring low level ceilings and gusty winds. Otherwise, VFR conditions prevail through this evening. Opted to transition to TEMPO groups for TSRA as the latest CAMs continue to show development across the region. Some activity may linger a bit longer this evening at ASN/MGM/AUO. Another round of MVFR/IFR ceilings are likely tonight with VFR returning late tomorrow morning. 95/Castillo && .FIRE WEATHER... No issues from fire weather elements are expected over the coming days. Daily showers and thunderstorms are expected, most focused on the afternoon to evening time frame. 20-foot winds will be light, except variable and gusty in and near showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 79 64 78 / 60 50 30 40 Anniston 71 79 66 78 / 60 60 30 50 Birmingham 72 82 67 77 / 40 60 20 50 Tuscaloosa 72 86 69 81 / 30 50 20 50 Calera 72 82 67 79 / 40 70 30 50 Auburn 72 80 66 77 / 80 80 50 70 Montgomery 73 85 68 79 / 60 80 40 70 Troy 72 85 68 79 / 70 80 50 80 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...95/Castillo LONG TERM....95/Castillo AVIATION...95/Castillo
Hazardous weather outlook, Aug 2, 12:31 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1231 PM CDT Sat Aug 2 2025 ALZ011>015-017>050-032045- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1231 PM CDT Sat Aug 2 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a level 1 out of 5 risk for severe thunderstorms with damaging wind gusts this afternoon and evening for locations south of Interstate 20. There is Level 2 out of 4 risk for excessive rainfall across eastern and southeastern Central Alabama through this evening. Isolated flash flooding events are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be needed this afternoon and evening.
In the hours before
Special weather statement, Aug 2, 2:10 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
210 PM CDT Sat Aug 2 2025
ALZ047-048-021945-
Lee AL-Russell AL-
210 PM CDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEE AND NORTH
CENTRAL RUSSELL COUNTIES THROUGH 245 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ladonia, or 8 miles southwest of Smiths, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Phenix City, Smiths, Smiths Station, Ladonia, Bibb City, Goat Rock
Lake, Monterey Heights, Ladonia Sports Complex, Phenix Drag Strip,
and Parkmanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3238 8518 3247 8525 3264 8508 3262 8509
3262 8508 3258 8507 3258 8506 3254 8502
3251 8500 3249 8499 3247 8500 3245 8499
TIME...MOT...LOC 1910Z 230DEG 13KT 3245 8518
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12/RobinsonThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:59 PM CDT | Special Weather Statement | BMX | Montgomery | 46 min |
| Aug 1, 8:44 PM CDT | Special Weather Statement | BMX | Pike | 46 min |
| Aug 2, 1:58 PM CDT | Areal Flood Advisory | BMX | Montgomery | 2 hr |
| Aug 2, 3:47 PM CDT | Areal Flood Advisory | BMX | Lee, Russell | 2 hr |
| Aug 2, 5:50 PM CDT | Special Weather Statement | BMX | Chambers | 40 min |
| Aug 2, 6:17 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cleburne | 3 hr |
| Aug 2, 6:32 PM CDT | Special Weather Statement | BMX | Lee, Macon | 58 min |
| Aug 2, 6:42 PM CDT | Areal Flood Advisory | BMX | Chambers | 2 hr |
| Aug 2, 6:57 PM CDT | Special Weather Statement | BMX | Lowndes | 18 min |
Nearby
Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.